# SDR CA060829002

- Difficulty date: August 28, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 10,878 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Engine
- Part number: 982C9HE2
- Part serial: BL516700
- Condition: Overtemp
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) AIRCRAFT DEPARTED ENROUTE TO A FIRE. PILOT NOTED THE OIL TEMP ON NR 2 ENGINE WAS VERY HIGH. THE ENGINE WAS SHUTDOWN AND THE PROPELLER WAS FEATHERED. THE AIRCRAFT RETURNED AND LANDED. UPON INVESTIGATION BY MAINTENANCE STAFF, THE MAIN OIL SCREEN WAS FOUND TO BE CONTAMINATED WITH BRONZE MATERIAL. IT APPEARS THAT THE MAIN BEARING FAILED. THE ENGINE IS BEING REPLACED WITH A SERVICEABLE UNIT AND THE AIRCRAFT WILL BE RETURNED TO SERVICE. (TC NR 20060829002)
